Alert archive / New York / Wind Advisories in 2006

Wind Advisory 2, NWS Buffalo, NY

January 17, 200612 counties in New York

NWS Buffalo, NY issued this wind advisory at Jan 17, 2006, 9:08 PM EST for 12 counties in New York. It took effect at Jan 18, 2006, 10:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2006, 9:08 PM EST (02:08 UTC)
In effect from
Jan 18, 2006, 10:00 AM EST
Expired
Jan 19, 2006, 12:00 AM EST
In force
14 hr
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Wyoming County, NY

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2006-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2006-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 400 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
400 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBUF 180208
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
908 PM EST TUE JAN 17 2006

...STRONG SOUTH WINDS EXPECTED ACROSS THE NORTH COUNTRY TONIGHT
AND EARLY WEDNESDAY THEN STRONG SOUTHWEST WINDS WEDNESDAY FROM THE
GENESEE VALLEY WEST...

.LOW PRESSURE WILL STRENGTHEN AS IT PASSES ACROSS LAKE HURON
TONIGHT...AND MOVES INTO CENTRAL QUEBEC DURING WEDNESDAY. THE
STRENGTHENING PRESSURE GRADIENT AROUND THIS SYSTEM WILL BRING
STRONG SOUTH WINDS TO THE AREA TONIGHT THROUGH EARLY WEDNESDAY
MORNING...THEN STRONG SOUTHWEST WINDS FROM LATE WEDNESDAY MORNING
THROUGH WEDNESDAY NIGHT.

NYZ001-002-010>012-019>021-085-181100-
/O.NEW.KBUF.WI.Y.0002.060118T1500Z-060119T0500Z/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
908 PM EST TUE JAN 17 2006

...WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT EST
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT
EST WEDNESDAY NIGHT. 

AFTER THE PASSAGE OF A COLD FRONT EARLY WEDNESDAY MORNING...WINDS
WILL STRENGTHEN FROM THE SOUTHWEST TO 25 TO 35 MPH WITH GUSTS UP
TO 50 MPH. THE STRONG WINDS ARE EXPECTED TO PERSIST INTO
WEDNESDAY NIGHT.

WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO
AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ003-013-181100-
/O.NEW.KBUF.WI.Y.0002.060118T1700Z-060119T0500Z/
MONROE-LIVINGSTON-
INCLUDING THE CITIES OF...ROCHESTER...GENESEO
908 PM EST TUE JAN 17 2006

...WIND ADVISORY IN EFFECT FROM 12 PM WEDNESDAY TO MIDNIGHT EST
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM WEDNESDAY TO MIDNIGHT
EST WEDNESDAY NIGHT. 

AFTER THE PASSAGE OF A COLD FRONT WEDNESDAY MORNING...WINDS WILL
STRENGTHEN AROUND MIDDAY FROM THE SOUTHWEST TO 25 TO 35 MPH WITH
GUSTS UP TO 45 MPH. THE STRONG WINDS ARE EXPECTED TO PERSIST INTO
WEDNESDAY NIGHT.

WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO
AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ006>008-181100-
/O.CON.KBUF.WI.Y.0001.000000T0000Z-060118T1300Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
908 PM EST TUE JAN 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST WEDNESDAY. 

SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED OVERNIGHT. THE STRONGEST WINDS WILL BE FOUND ACROSS THE
HIGHER TERRAIN...AS WELL AS IN THE BLACK RIVER VALLEY. THESE WINDS
WILL CONTINUE INTO EARLY WEDNESDAY MORNING... WHEN THEY ARE
EXPECTED TO TURN SOUTHERLY AND WEAKEN TO BELOW ADVISORY
THRESHOLDS. WINDS ARE EXPECTED TO INCREASE TO ADVISORY CRITERIA
AGAIN WEDNESDAY NIGHT. KEEP ABREAST OF THE THE SITUATION.
ADVISORIES WILL LIKELY BE REISSUED FOR THAT TIME PERIOD. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$

SAGE
4 follow-up statements
000 
WWUS71 KBUF 180835
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
335 AM EST WED JAN 18 2006

...STRONG SOUTH WINDS WILL PERSIST ACROSS THE NORTH COUNTRY EARLY
THIS MORNING THEN STRONG SOUTHWEST WINDS WILL DEVELOP LATER TODAY
ACROSS MUCH OF WESTERN NEW YORK...

.A DEEP STORM SYSTEM OVER SOUTHERN ONTARIO THIS MORNING WILL
CONTINUE TO STRENGTHEN DURING THE COURSE OF THE DAY AS IT WILL
LIFT ACROSS WESTERN QUEBEC. THE TIGHT PRESSURE GRADIENT ASSOCIATED
WITH THIS STORM...IN COMBINATION WITH SOME FUNNELING OF THE WINDS
OVER LAKE ERIE...WILL PRODUCE STRONG SOUTHWEST WINDS ACROSS THE
REGION FROM LATE THIS MORNING THROUGH THE UPCOMING NIGHT.

THE WINDS WILL SLOWLY SUBSIDE DURING THE WEE HOURS OF THURSDAY
MORNING AS HIGH PRESSURE WILL BUILD INTO THE REGION AND RELAX THE
TIGHT PRESSURE GRADIENT.

NYZ006>008-181300-
/O.CON.KBUF.WI.Y.0001.000000T0000Z-060118T1300Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
335 AM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. 

SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
PERSIST EARLY THIS MORNING. WHILE THE STRONGEST WINDS WILL
GENERALLY BE FOUND ACROSS THE HIGHER TERRAIN...THE SOUTH TO
SOUTHEAST GRADIENT WILL PROMOTE SOME FUNNELING OF THE WINDS DOWN
THE BLACK RIVER VALLEY AS WELL. 

THESE STRONG WINDS WILL BECOME SOUTHERLY AND WEAKEN SHORTLY AFTER
DAYBREAK AND DROP BELOW ADVISORY CRITERIA...BUT THEN AS THE WINDS
BECOME SOUTHWESTERLY THIS AFTERNOON THEY WILL ONCE AGAIN INCREASE
TO OVER 40 MPH. KEEP ABREAST OF THIS SITUATION...AS ADVISORIES
WILL LIKELY BE REISSUED FOR THAT TIME PERIOD.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$

NYZ001-002-010>012-019>021-085-181645-
/O.CON.KBUF.WI.Y.0002.060118T1500Z-060119T0500Z/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
335 AM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT EST TONIGHT. 

SOUTHWEST WINDS OF 15 TO 25 MPH EARLY THIS MORNING WILL INCREASE
TO 30 TO 40 MPH DURING THE MIDDAY WITH GUSTS TO 50 MPH POSSIBLE
DURING THE AFTERNOON. THESE STRONG WINDS WILL THEN PERSIST WELL
INTO TONIGHT BEFORE GRADUALLY SUBSIDING DURING THE WEE HOURS OF
THURSDAY MORNING.

WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF NATIONAL WEATHER SERVICE INFORMATION FOR FURTHER
DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON OUR WEBSITE
AT WEATHER.GOV/BUF.

$$

NYZ003-013-181645-
/O.CON.KBUF.WI.Y.0002.060118T1700Z-060119T0500Z/
MONROE-LIVINGSTON-
INCLUDING THE CITIES OF...ROCHESTER...GENESEO
335 AM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST
TONIGHT. 

AFTER THE PASSAGE OF A COLD FRONT THIS MORNING...SOUTHERLY WINDS
OF 10 TO 20 MPH WILL BECOME SOUTHWESTERLY AND INCREASE TO 25 TO
35 MPH WITH GUSTS UP TO 45 MPH DURING THE AFTERNOON. THESE STRONG
WINDS WILL THEN PERSIST WELL INTO TONIGHT BEFORE GRADUALLY
SUBSIDING DURING THE WEE HOURS OF THURSDAY MORNING.

WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF NATIONAL WEATHER SERVICE INFORMATION FOR FURTHER
DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON OUR WEBSITE
AT WEATHER.GOV/BUF. 

$$

RSH
000 
WWUS71 KBUF 181109
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
609 AM EST WED JAN 18 2006

...STRONG SOUTHWEST WINDS WILL DEVELOP LATER TODAY ACROSS MUCH OF
WESTERN NEW YORK...

.A DEEP STORM SYSTEM OVER SOUTHERN ONTARIO THIS MORNING WILL
CONTINUE TO STRENGTHEN DURING THE COURSE OF THE DAY AS IT WILL
LIFT ACROSS WESTERN QUEBEC. THE TIGHT PRESSURE GRADIENT
ASSOCIATED WITH THIS STORM...IN COMBINATION WITH SOME FUNNELING
OF THE WINDS OVER LAKE ERIE...WILL PRODUCE STRONG SOUTHWEST WINDS
ACROSS THE REGION FROM LATE THIS MORNING THROUGH THE UPCOMING
NIGHT.

THE WINDS WILL SLOWLY SUBSIDE DURING THE WEE HOURS OF THURSDAY
MORNING AS HIGH PRESSURE WILL BUILD INTO THE REGION AND RELAX THE
TIGHT PRESSURE GRADIENT.

NYZ006>008-181215-
/O.CAN.KBUF.WI.Y.0001.000000T0000Z-060118T1300Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
609 AM EST WED JAN 18 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND SHOULD
REMAIN SO THROUGH MID AFTERNOON.

$$

NYZ001-002-010>012-019>021-085-181700-
/O.CON.KBUF.WI.Y.0002.060118T1500Z-060119T0500Z/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
609 AM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT EST TONIGHT. 

SOUTHWEST WINDS OF 15 TO 25 MPH EARLY THIS MORNING WILL INCREASE
TO 30 TO 40 MPH DURING THE MIDDAY WITH GUSTS TO 50 MPH POSSIBLE
DURING THE AFTERNOON. THESE STRONG WINDS WILL THEN PERSIST WELL
INTO TONIGHT BEFORE GRADUALLY SUBSIDING DURING THE WEE HOURS OF
THURSDAY MORNING.

WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF NATIONAL WEATHER SERVICE INFORMATION FOR FURTHER
DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON OUR WEBSITE
AT WEATHER.GOV/BUF.

$$

NYZ003-013-181700-
/O.CON.KBUF.WI.Y.0002.060118T1700Z-060119T0500Z/
MONROE-LIVINGSTON-
INCLUDING THE CITIES OF...ROCHESTER...GENESEO
609 AM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST
TONIGHT. 

AFTER THE PASSAGE OF A COLD FRONT THIS MORNING...SOUTHERLY WINDS
OF 10 TO 20 MPH WILL BECOME SOUTHWESTERLY AND INCREASE TO 25 TO
35 MPH WITH GUSTS UP TO 45 MPH DURING THE AFTERNOON. THESE STRONG
WINDS WILL THEN PERSIST WELL INTO TONIGHT BEFORE GRADUALLY
SUBSIDING DURING THE WEE HOURS OF THURSDAY MORNING.

WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF NATIONAL WEATHER SERVICE INFORMATION FOR FURTHER
DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON OUR WEBSITE
AT WEATHER.GOV/BUF.

$$
000 
WWUS71 KBUF 181440
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
940 AM EST WED JAN 18 2006

...STRONG SOUTHWEST WINDS TODAY ACROSS MUCH OF WESTERN NEW YORK...

.A DEEP STORM SYSTEM OVER SOUTHERN ONTARIO THIS MORNING WILL
CONTINUE TO STRENGTHEN DURING THE COURSE OF THE DAY AS IT MOVES
INTO WESTERN QUEBEC. THE TIGHT PRESSURE GRADIENT ASSOCIATED WITH
THIS STORM WILL PRODUCE STRONG SOUTHWEST WINDS ACROSS THE REGION
FROM LATE THIS MORNING THROUGH THE UPCOMING NIGHT.

THE WINDS WILL SLOWLY SUBSIDE DURING THE WEE HOURS OF THURSDAY
MORNING AS HIGH PRESSURE WILL BUILD INTO THE REGION AND RELAX THE
TIGHT PRESSURE GRADIENT.

NYZ007-008-182245-
/O.EXB.KBUF.WI.Y.0002.060118T2100Z-060119T0500Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
940 AM EST WED JAN 18 2006

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT. 

AFTER THE PASSAGE OF A COLD FRONT THIS MORNING...SOUTHERLY WINDS
OF 10 TO 20 MPH WILL BECOME SOUTHWESTERLY AND INCREASE TO 25 TO
35 MPH WITH GUSTS OVER 45 MPH DURING THE AFTERNOON. THESE STRONG
WINDS WILL THEN PERSIST WELL INTO TONIGHT BEFORE GRADUALLY
SUBSIDING DURING THE WEE HOURS OF THURSDAY MORNING.

WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE. 

$$

NYZ001-002-010>012-019>021-085-182245-
/O.CON.KBUF.WI.Y.0002.060118T1500Z-060119T0500Z/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
940 AM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

SOUTHWEST WINDS OF 15 TO 25 MPH EARLY THIS MORNING WILL INCREASE
TO 30 TO 40 MPH DURING THE MIDDAY WITH GUSTS TO NEAR 50 MPH
POSSIBLE DURING THE AFTERNOON. THESE STRONG WINDS WILL THEN
PERSIST WELL INTO TONIGHT BEFORE GRADUALLY SUBSIDING DURING THE
WEE HOURS OF THURSDAY MORNING.

WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE. 

$$

NYZ003-013-182245-
/O.CON.KBUF.WI.Y.0002.060118T1700Z-060119T0500Z/
MONROE-LIVINGSTON-
INCLUDING THE CITIES OF...ROCHESTER...GENESEO
940 AM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45
MPH DURING THE AFTERNOON. THESE STRONG WINDS WILL THEN PERSIST
WELL INTO TONIGHT BEFORE GRADUALLY SUBSIDING DURING THE WEE HOURS
OF THURSDAY MORNING.

WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE. 

$$

BLACKBURN
000 
WWUS71 KBUF 182037
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
337 PM EST WED JAN 18 2006

...STRONG SOUTHWEST WINDS CONTINUE TONIGHT ACROSS MUCH OF WESTERN
NEW YORK...

.A DEEP STORM SYSTEM WILL MOVE INTO WESTERN QUEBEC. THE TIGHT
PRESSURE GRADIENT ASSOCIATED WITH THIS STORM WILL CONTINUE TO PRODUCE
STRONG SOUTHWEST WINDS ACROSS THE REGION TONIGHT.

THE WINDS WILL SUBSIDE DURING THE WEE HOURS OF THURSDAY MORNING
AS HIGH PRESSURE WILL BUILD INTO THE REGION AND RELAX THE TIGHT
PRESSURE GRADIENT.

NYZ001-002-010>012-019>021-085-190445-
/O.CON.KBUF.WI.Y.0002.000000T0000Z-060119T0500Z/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
337 PM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

SOUTHWEST WINDS OF 25 TO 35 MPH WILL SUBSIDE SLOWLY DURING THE
EVENING. GUSTS TO NEAR 45 MPH ARE POSSIBLE IN EXPOSED LOCATIONS
OVER HIGHER TERRAIN. 

WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE.

$$

NYZ003-013-190445-
/O.CON.KBUF.WI.Y.0002.000000T0000Z-060119T0500Z/
MONROE-LIVINGSTON-
INCLUDING THE CITIES OF...ROCHESTER...GENESEO
337 PM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 40 WILL CONTINUE
INTO THE EVENING HOURS. THE WINDS WILL GRADUALLY SUBSIDE AS THE
EVENING WEARS ON, BUT THEY WILL REMAIN STRONG OVERNIGHT.

WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE.

$$

NYZ007-008-190445-
/O.CON.KBUF.WI.Y.0002.060118T2100Z-060119T0500Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
337 PM EST WED JAN 18 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH WILL
CONTINUE INTO THE EVENING HOURS. THE WINDS WILL GRADUALLY SUBSIDE
AS THE EVENING WEARS ON, BUT THEY WILL REMAIN STRONG OVERNIGHT.

WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE.
MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE
WINDS SUBSIDE.

$$


BLACKBURN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Jan 17, 6:27 PM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Jan 17, 6:27 PM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BUFFALO NY
627 PM EST TUE JAN 17 2006

.UPDATED...

AN EARLY UPDATE WAS SENT TO CLEAN UP SOME WIND WORDING IN THE 1ST
THREE PERIODS. WE ALSO TOOK OUT THE EARLY EVENING THREAT OF FREEZING
RAIN FOR AREAS SOUTHEAST OF BUFFALO AS TEMPERATURES CONTINUE TO
SLOWLY CLIMB. WE JUST GOT A CALL FROM WAYNE COUNTY WHERE FREEZING
RAIN IS ICING UP THE ROADS. WE WILL UPDATE AGAIN TO PUT AN ADVISORY
UP FOR FREEZING RAIN FOR WAYNE...NORTHERN CAYUGA...OSWEGO AND LEWIS
COUNTIES. FULTON IS NOW REPORTING FREEZING RAIN WITH A TEMPERATURE
OF 31 AS OF 6 PM. THAT IS A COUPLE DEGREE DROP BECAUSE OF
EVAPORATIONAL COOLING.

WE WILL LIKELY ALSO PUT OUT AN SPS SOON TO COVER THE WINDS WEDNESDAY
AND WEDNESDAY NIGHT ON THE BACK SIDE OF OUR CURRENT SYSTEM. ALSO TO
COVER SOME POTENTIAL SNOW/WIND COMBINATION PROBLEMS OVER THE TUG
HILL PLATEAU.

&&

.SHORT TERM (TONIGHT THROUGH FRIDAY)...

TONIGHT LOW MOVES NORTH OF GEORGIAN BAY LATE TONIGHT INTO WED WITH
AREA CONTINUING ON WARM SIDE OF SYS. TIGHT SE PRESSURE GRADIENT
AHEAD OF SYS WILL CREATE WIND ADVSRY TYPE WINDS EAST OF LAKE ONTARIO
AND CLOSE TO WIND ADVSRY ELSEWHERE. TEMPS CLOSE ENOUGH TO FREEZING
FOR A CHANCE OF FREEZING RAIN OR SLEET IN SOME SPOTS EARLY THIS
EVENING EAST OF LAKE ONTARIO AND A FEW SPOTS INTERIOR OF SOUTHERN
TIER.

ON WEDNESDAY...COLD FRONT TRAILING FROM THE LOW MOVES INTO EXTREME
WESTERN NEW YORK ERLY WED MRNG...GFS A BIT FASTER. PRECIP SHLD BE IN
FORM OF SNOW SHOWERS WEST OF THE GEN VALLEY EARLY WITH RAIN SHOWERS
CHANGING TO SNOW SHOWERS IN THE AFTN FROM FINGER LAKES EAST. PRECIP
BECOMING SCATTERED IN THE AFTERNOON IN THE FINGER LKS. SNOW
ACCUMULATIONS OF AN INCH OR TWO EAST OF LAKE ERIE AND 1-3 EAST OF
LAKE ONTARIO.

FOR WED NGT...LAKE SNOWS CONTINUE EAST OF LAKE ONTARIO WITH SOME
LAKE SNOWS NORTH OF LAKE ERIE IN THE EVE BUT ENDING LATER ON AS
TEMPS WARM ALOFT. AMNTS 2-4 EAST OF LAKE ONTARIO AND ONLY AN INCH OR
TWO EAST OF LAKE ERIE.

FOR THU...GFS STARTS OUT ABOUT 2 TO 4 DEGREES COLDER AT 850 VERSUS
NAM BUT THEY BOTH WARM UP QUICKLY DURG THE DAY AS SW FLOW OF WARMER
AIR ASSOCIATED WITH HIGH ALNG SE COAST SPREADS NE ACROSS THE AREA
DURG THE DAY. EARLIER FCST HAD CHC OF SNOW SHWRS LINGERING INTO
THU MORNING EAST OF LAKE ONTARIO. NAM BUFKIT PROFILES SHOW MOISTURE
LACKING IN LOWER LVLS EVEN EAST OF LAKE ONTARIO WITH CAP LOWERING
WITH STRONG WAA. GFS HAS A BIT MORE MOISTURE IN LOWER LVLS AT SYR
AND WATERTOWN. WILL KEEP LOW CHC SNOW SHOWER EARLY THU MRNG FOR
NORTH COUNTRY BUT LOWER POP TO 30%. ELSEWHERE MSTLY TO PTLY CLDY
SKIES.

THU NGT...HIGH OFF THE MID ATLANTIC COAST WITH LOW PRESSURE MOVING
NE THROUGH CENTRAL LAKES WILL BRING CHC OF RAIN OR SNOW SHWRS LATE.

ON FRIDAY LOW MOVES EAST ACROSS QUEBEC WITH TRAILING COLD FRONT
CROSSING THE REGION. WILL CONTINUE WITH CHANCE OF RAIN SHOWERS.
&&

.LONG TERM (SATURDAY THROUGH TUESDAY)...

ANOTHER IN A SERIES OF LOWS WILL MOVE JUST NORTH OF THE AREA ON
SATURDAY WITH CONTINUED MILD TEMPERATURES AND A GOOD CHANCE OF RAIN.
A BRIEF SHOT OF COLD AIR WILL FOLLOW SATURDAY NIGHT. TEMPERATURES
ARE MARGINAL FOR LAKE SNOWS OFF LAKE ONTARIO FOR PART OF SUNDAY, BUT
THEN A ZONAL FLOW WILL BECOME ESTABLISHED NORTH OF HIGH PRESSURE
OVER THE MID ATLANTIC STATES. A WEAK FRONTAL BOUNDARY WILL LINGER
ACROSS THE AREA, AND WEAK SHORT WAVES WHICH ARE IMPOSSIBLE TO TIME
ACCURATELY AT THIS DISTANCE, WILL PROVIDE A CHANCE OF PRECIPITATION
FOR MONDAY AND TUESDAY. TEMPERATURES WILL BE COOL, BUT ABOVE
SEASONAL NORMALS...TOO WARM FOR ANY LAKE EFFECT...AS THE MILD
JANUARY CONTINUES.

&&

.EQUIP...

KBUF RADAR STILL DOWN. A RADAR SWAT TEAM MAY BE NEEDED TO FIX THE
STUBBORN TRANSMITTER.

&&

.AVIATION...

ELONGATED LOW PRESSURE WILL DEEPEN AND MOVE TO LAKE HURON
TONIGHT...THEN INTO ONTARIO PROVINCE ON WEDNESDAY. MVFR CEILINGS
WILL PREVAIL IN RAIN TONIGHT AND IN COLD ADVECTION CLOUDS TUESDAY. A
POWERFUL LOW LEVEL JET WORKS WILL BRING LOW LEVEL WIND SHEAR THIS
AFTERNOON AND TONIGHT, THEN MODERATE TURBULENCE IN STRONG SOUTHWEST
WINDS TUESDAY.

&&

.MARINE...

WINDS WILL INCREASE TO GALE FORCE IN THE STRONG COLD AIR ADVECTION
BEHIND THE DEEPENING LOW ON WEDNESDAY. THE GALES ARE LIKELY TO
PERSIST THROUGH AT LEAST THE FIRST PART OF WEDNESDAY NIGHT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY NYZ006>008 8PM TONIGHT TO 8 AM WED.
     FREEZING RAIN ADVISORY NYZ004>006-008 TIL 10 PM.
MARINE...GALE WARNING LAKE ONTARIO WED/WED EVE.

&&

UPDATE...SAGE
SHORT TERM...JJP
LONG TERM...APB
AVIATION/MARINE...APB
Hazardous weather outlook, Jan 17, 4:12 AM EST, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
412 AM EST TUE JAN 17 2006

NYZ001>005-010>014-019>021-085-180915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
412 AM EST TUE JAN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE OVER THE OHIO VALLEY WILL STRENGTHEN AS IT PASSES NORTH
AND WEST OF OUR REGION TONIGHT AND REACHES QUEBEC ON WEDNESDAY. THIS
WILL BRING SOME RAPID CHANGES TO OUR REGION.

RAIN AHEAD OF THE LOW WILL OVERSPREAD WESTERN AREAS LATER THIS
AFTERNOON. TEMPERATURES SHOULD BE MILD ENOUGH BY THEN SO THAT LITTLE
IF ANY ICING WILL OCCUR. SOUTHEAST WINDS WILL INCREASE LATER TODAY
AND MAY GUST PAST 40 MPH THIS EVENING...ESPECIALLY ACROSS HIGHER
ELEVATIONS OF THE SOUTHERN TIER AND FINGER LAKES AND ALONG THE LAKE
ERIE SHORE. TEMPERATURES WILL RISE THIS EVENING AND MAY BRIEFLY
REACH THE 50S DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS THE LOW PASSES BY TO OUR NORTH...ITS TRAILING COLD FRONT WILL
SWEEP ACROSS OUR REGION WEDNESDAY MORNING. VERY STRONG WEST TO
SOUTHWEST WINDS WILL FOLLOW FOR MUCH OF THE DAY...REACHING 30 TO 40
MPH IN THE BUFFALO AND ROCHESTER AREA WITH GUSTS UP TO 50 MPH. THERE
WILL ALSO BE SOME WET SNOW BUT LITTLE ACCUMULATION IS EXPECTED.

FINALLY...AS COLDER AIR DEEPENS...LAKE EFFECT SNOW IS POSSIBLE
WEDNESDAY NIGHT. THE EVENT WILL BE BRIEF BUT SEVERAL INCHES ARE
POSSIBLE IN THE HILLS SOUTH OF BUFFALO.

MILDER MORE TRANQUIL CONDITIONS WILL RETURN DURING THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-180915-
OSWEGO-JEFFERSON-LEWIS-
412 AM EST TUE JAN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EST
WEDNESDAY.

SOUTHEAST WINDS OF 15 TO 25 MPH LATE THIS AFTERNOON WILL INCREASE
MARKEDLY ACROSS THE AREA EARLY THIS EVENING...REACHING 30 TO 40
MPH WITH GUSTS AS HIGH AS 50 MPH. THE STRONGEST WINDS WILL BE
FOUND ACROSS THE HIGHER TERRAIN...AS WELL AS IN THE BLACK RIVER
VALLEY. THESE WINDS WILL CONTINUE INTO EARLY WEDNESDAY
MORNING...WHEN THEY ARE EXPECTED TO TURN SOUTHERLY AND WEAKEN TO
BELOW ADVISORY THRESHOLDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS THE LOW PASSES BY TO OUR NORTH...ITS TRAILING COLD FRONT WILL
SWEEP ACROSS OUR REGION LATE WEDNESDAY MORNING. VERY STRONG WEST
TO SOUTHWEST WINDS WILL FOLLOW FOR MUCH OF THE DAY...REACHING 30
TO 40 MPH WITH GUSTS UP TO 50 MPH. THERE WILL ALSO BE SOME WET
SNOW BUT LITTLE ACCUMULATION IS EXPECTED.

FINALLY...AS COLDER AIR DEEPENS...LAKE EFFECT SNOW IS POSSIBLE
WEDNESDAY NIGHT. THE EVENT WILL BE BRIEF BUT SEVERAL INCHES ARE
POSSIBLE BETWEEN OSWEGO AND WATERTOWN.

MILDER MORE TRANQUIL CONDITIONS WILL RETURN DURING THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-180915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
412 AM EST TUE JAN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

LOOK FOR STRONG EASTERLIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE WARNINGS MAY BE REQUIRED WEDNESDAY INTO WEDNESDAY NIGHT FOR
WESTERLY GALES BEHIND DEEP LOW PRESSURE PASSING BY TO OUR NORTH.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

SFM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 10:38 PM ESTFreezing Rain AdvisoryBUFLewis4 hr
Jan 18, 3:27 PM ESTWinter Weather AdvisoryBUFCattaraugus, Chautauqua, Erie, Genesee, Wyoming9 hr
Jan 18, 3:28 PM ESTLake Effect Snow AdvisoryBUFJefferson, Lewis, Oswego4 hr

Nearby

Wind Advisories in New York, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.